I have been prescribed abilify. I also am taking citalopram. I am putting on weight and seriously gonna stop taking it because of weight and sexual loss of feeling. I would like to know what the difference is between prestique and abilify? I want an antidepessant that if has side effects loose weight instead 0f increase. I want more energy. what would you suggest?
They are completely different and belong to different drug classes, pristiq is an antdepressant to treat major depressive disorder, and abilify is a second generation atypical antipsychotic to treat schizophrenia and bipolar disorder (manic depression).
Now abilify combined with other types of meds can treat major depression.-
I am manic depressive and take abilify, it makes you put on weight (I work out 5 times a week so fortunately I have not gained an ounce!!! ), well what makes you put on the weight is the increased appetite.-
You do not mention your condition though, so if you are schizophrenic or bipolar take abilify, and if you suffer from major depression disorder take just one med, why put more chemicals in your body, I take many and sometimes feel intoxicated by them.-
Now with pristiq there is no such side effect as weight gain or increase appetite listed.-
My final recommendation is that your mental health comes first, the rest can be handled with trainning, eating healthy, etc...
Please discuss this with your doctor, at the end of the day you both have to come to terms for what is best for you, mentally and emotionally speaking.-
I found pristique to be quite similar to effexor and when i looked into it, effexor is called venlafaxine, while Pristique is desvenlafaxine. I did not like it because it upset my stomach and also gave me euphoric highs, different from a "manic high". It is an SNRI antidepressant. Pristique is also related to atypical opioids, it has a higher rate of discontinuation symptoms probably because of this. Depending on your ethnicity, a different amount may be prescribed to you, but this is still not a for sure fact as studies are still going on for this.
As if it will make you tired or not, i can't say because everyone's brain chemicals are different.
ALL antidepressants have the potential to cause weight gain in certain people; Wellbutrin is probably the most weight neutral.
Common (1% to 10%): Decreased appetite, increased appetite
*While SOME people gain weight after starting an antidepressant, the antidepressant isn't always a direct cause. Many factors can contribute to weight gain during antidepressant therapy. For example:
-Overeating or inactivity as a result of depression can cause weight gain.
-Some people lose weight as part of their depression. In turn, an improved appetite associated with
improved mood may result in increased weight.
-Adults generally tend to gain weight as they age, regardless of the medications they take.*
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Sep 2010 • 3 answers
Posted 14 Aug 2011 • 1 answer
Posted 14 Mar 2012 • 1 answer
Posted 6 Mar 2014 • 2 answers
Posted 9 Nov 2014 • 4 answers